Alert archive / Michigan / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS Grand Rapids, MI

January 23, 201415 counties in Michigan

NWS Grand Rapids, MI issued this winter storm watch at Jan 23, 2014, 4:05 AM EST for 15 counties in Michigan. It took effect at Jan 24, 2014, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:05 AM EST (09:05 UTC)
In effect from
Jan 24, 2014, 7:00 AM EST
Expired
Jan 23, 2014, 2:54 PM EST
In force
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Ionia County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 38 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 3:42 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 23, 3:42 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 AM EST THU JAN 23 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM

.SYNOPSIS...
ISSUED AT 342 AM EST THU JAN 23 2014

COLD AIR WILL REMAIN ENTRENCHED OVER THE AREA THROUGH THE NEXT WEEK.
THIS COLD AIR COMBINING WITH A WAVE OF LOW PRESSURE IS BRINGING SNOW
SHOWERS TO THE LAKESHORE AND SOUTHWEST CORNER OF MICHIGAN TODAY.
THIS SNOW WILL GRADUALLY DIMINISH LATER TODAY AND TONIGHT. ANOTHER
STRONG AREA OF LOW PRESSURE WILL PUSH THROUGH THE AREA LATER ON
FRIDAY AND FRIDAY NIGHT. STRONG WINDS WILL BLOW AHEAD OF THE SYSTEM
ON FRIDAY BEFORE SNOW THEN DEVELOPS FROM NORTH TO SOUTH. THERE IS A
POTENTIAL FOR NEAR BLIZZARD CONDITIONS ON FRIDAY AFTERNOON AND
EVENING. COLDER AIR WILL MOVE BACK IN ON SATURDAY WITH POTENTIAL FOR
LAKE EFFECT. ANOTHER SYSTEM COULD BRING SNOW TO THE AREA DURING THE
DAY ON SUNDAY.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 342 AM EST THU JAN 23 2014

QUITE A COMPLICATED SCENARIO FOR THE AREA WITH REGARD TO HEADLINES
OVER THE NEXT COUPLE OF DAYS. WITH THE FCST PACKAGE THIS
MORNING...WE WILL MAINTAIN THE ONGOING HEADLINES FOR LAKE EFFECT
THIS MORNING. WE ARE ISSUING A WIND CHILL ADVISORY FOR THE ENTIRE
AREA FOR OVERNIGHT TONIGHT THROUGH FRIDAY MORNING. WE ARE ALSO VERY
CONCERNED ABOUT THE POTENTIAL SETUP OF WIND...SNOW...AND BLOWING AND
DRIFTING SNOW FOR THE DAY ON FRIDAY AND FRIDAY EVENING.

FOR THE LAKE EFFECT TODAY...THE BIGGEST CONCERN IS ACROSS THE SW
CORNER OF THE CWFA. THERE IS A NICE BAND ONGOING FROM NEAR GRAND
HAVEN TO KALAMAZOO WITH THE MEAN LOW LEVEL NW FLOW IN PLACE.
INVERSION HEIGHTS ARE OVER 10K FEET AND THERE IS A NICE CONVERGENCE
BAND IN PLACE DOWN THERE. WE EXPECT THAT THIS BAND WILL REMAIN
ACROSS THE SW CORNER OF THE CWFA UNTIL THE MESOLOW SEEN NICELY
OFFSHORE FROM MANISTEE DROPS SOUTH OF THE AREA AND THE FLOW
TEMPORARILY BECOMES NE.

THE NRN LAKESHORE COUNTIES ARE NOT SEEING INTENSE LAKE EFFECT THIS
MORNING...BUT THERE ARE SNOW SHOWERS OUT THERE. THE CONCERN FOR THE
NRN LAKESHORE COUNTIES IS HOW MUCH THE MESOLOW AFFECTS THOSE
COUNTIES THROUGH 12Z THIS MORNING UNTIL IS DROPS SOUTH OF THE KMKG
AREA. WE THINK THAT AT LEAST THE WRN HALF OF THESE COUNTIES COULD
SEE SNOW SHOWERS FROM THIS...AND THEY WOULD HAVE THE POTENTIAL TO
DROP DECENT SNOWS IN A SHORT PERIOD OF TIME. THIS IS WHY WE ARE
LEAVING THE ADVISORY OUT FOR NOW UP NORTH.

AS MENTIONED ABOVE...THE FLOW WILL BECOME N TO NE AS THE MESOLOW
SHIFTS SOUTH OF THE ENTIRE AREA. THIS WILL GIVE A BRIEF REPRIEVE TO
MOST OF THE AREA. THE BAND OF SNOW SHOWERS IS EXPECTED TO COME BACK
INLAND LATE THIS AFTERNOON AND EVENING AS THE SFC RIDGE STARTS TO
BUILD TOWARD THE AREA. AS THE SNOW SHOWERS MOVE ONSHORE...
CONVERGENCE FIELDS ARE SHOWING THAT THERE COULD BE SOME DECENT SNOW
BURSTS TOWARD SOUTH HAVEN BEFORE THE REMNANTS OF THE BAND MOVE
INLAND AND DISPERSE. A FEW LIGHT SNOW SHOWERS WILL REMAIN POSSIBLE
EARLY TONIGHT...BUT THE UPPER JET CORE MOVES EAST OF THE AREA
OVERNIGHT WHICH WILL SQUASH ANY LAKE EFFECT.

WE WILL SEE SOME COLDER AIR MOVE IN THE TONIGHT WITH A WIND THAT
WILL REMAIN UP AROUND 10-15 MPH TONIGHT AS THE GRADIENT BEGINS TO
INCREASE. THE COLDER AIR COMBINED WITH THE WINDS LOOK TO BRING WIND
CHILLS DOWN INTO ADVISORY CRITERIA FOR MOST OF THE CWFA. THE COLDEST
VALUES WILL BE ACROSS THE FAR SOUTH AND EAST WHERE LITTLE TO NO
INFLUENCE FROM LAKE MICHIGAN WILL BE FELT. THESE SRN AND ERN AREAS
COULD SEE VALUES FLIRT WITH WARNING CRITERIA OF -25F...HOWEVER WE DO
NOT HAVE GOOD CONFIDENCE THAT THIS WILL HAPPEN.

THE FRI PERIOD LOOKS TO BE A PERIOD IN WHICH CONDITIONS WILL
DETERIORATE AS THE DAY PROGRESSES FOR MULTIPLE REASONS INCLUDING
STRONG WINDS...HEAVIER SNOW DEVELOPING...AND THE POTENTIAL FOR NEAR
BLIZZARD CONDITIONS TO DEVELOP IN BLOWING AND DRIFTING SNOW. YET
ANOTHER STRONG WAVE ORIGINATING FROM NRN CANADA AND THE ARCTIC WILL
DIVE SOUTH TOWARD THE AREA.

WE WILL BE ISSUING A WINTER STORM WATCH FOR FRIDAY AND FRIDAY NIGHT
FOR MOST OF THE WRN 3/4 OF THE CWFA. THIS IS WHERE A COMBINATION OF
THE WORST WIND AND BETTER SNOWFALL AND RESULTING WORST POTENTIAL
BLOWING AND DRIFTING SNOW WILL OCCUR WITH THE PREVAILING SW FLOW
DURING MUCH OF THE EVENT.

THE PRESSURE GRADIENT WILL STRENGTHEN SIGNIFICANTLY AS THE SYSTEM
COMING IN FROM THE NORTH PUSHES INTO THE STRONG HIGH EXPECTED TO BE
TO OUR SOUTH. THIS WILL BE ADVECTING WARMER AIR INTO THE AREA. AS
THE MOISTURE DEPTH INCREASES...THE ISENTROPIC ASCENT COMBINED WITH
SUFFICIENT OVER LAKE INSTABILITY WILL HELP TO DEVELOP SNOW ACROSS
THE NW PORTION OF THE CWFA BY 18Z FRI WITH LOW LEVEL SW FLOW. THE
SNOW WILL THEN SPREAD SOUTH AND EAST THROUGH 00Z SAT.

THE WINDS WILL GET CRANKING BEFORE THE PCPN BEGINS AND THEN WILL
OVERLAP THE PCPN SOME AS IT BEGINS TOWARD THE AFTERNOON. THE SNOW
COULD FALL AT A PRETTY GOOD CLIP LIKE IT DID YESTERDAY AND BE BLOWN
AROUND BY WIND GUSTS UP AROUND 40 MPH OR SO. THE SNOW ALSO ALREADY
ON THE GROUND COULD GET ALSO BLOWN AROUND. THE GOOD THING IS THAT
THE WINDS DIMINISH LATE FRI AFTERNOON WHILE PCPN IS STILL DEVELOPING
TO THE SOUTH. THERE COULD BE A PERIOD WHERE SNOW WOULD BE BLOWING
AND DRIFTING AND FALLING SNOW COULD CREATE NEAR BLIZZARD CONDITIONS.
SNOW WILL THEN DIMINISH TO LAKE EFFECT ALONG THE COAST FRI NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 342 AM EST THU JAN 23 2014

COLD AND SNOW CONTINUES TO BE THE MAIN THEME OF THE FORECAST AND THE
LONG TERM IS NO EXCEPTION. 850MB TEMPS ARE SUB -20C MUCH OF THE
PERIOD WITH THE COLDEST AIR MOVING THROUGH SUNDAY NIGHT THROUGH
MONDAY NIGHT. THE -28C ISOTHERM IS INTO THE CWA ON MONDAY...A DAY
THAT WILL LIKELY SEE HIGHS IN THE SINGLE DIGITS ABOVE ZERO F.

TWO SYNOPTIC SNOW EVENTS ARE SEEN IN THE FORECAST PERIOD...SATURDAY
AND AGAIN ON SUNDAY. THE SATURDAY EVENT IS AN EXTENSION OUT OF THE
SHORT TERM PERIOD AS A COLD FRONT WILL BE PRESSING OFF TO THE EAST
OF THE AREA. SUNDAY ANOTHER IN A SERIES OF CLIPPERS AFFECTS THE
AREA. DO NOT SEE THE LAKE SHUTTING OFF IN TERMS OF LAKE EFFECT SNOW
THE ENTIRE FORECAST PERIOD. LOCATIONS WEST OF HIGHWAY 131 ARE GOING
TO ADD TO AN ALREADY DEEP AND INCREASING SNOW PACK.

HIGHS THROUGH THE PERIOD WILL RANGE FROM THE SINGLE DIGITS TO THE
TEENS WITH LOWS MAINLY IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1159 PM EST WED JAN 22 2014

LAKE EFFECT SNOW WILL BRING IFR CONDITIONS MUCH OF TONIGHT WITHIN
ABOUT 40 MILES OF LAKE MICHIGAN INCLUDING MKG AND AZO. VFR WITH
SOME POTENTIAL FOR MVFR EXPECTED AT FURTHER INLAND. EXPECT
CONDITIONS TO IMPROVE OVERNIGHT BUT WE WILL HAVE TO WATCH FOR A
SMALL AREA OF LOW PRESSURE...CALLED A MESOLOW...THAT COULD BRING
HEAVIER LAKE EFFECT SNOW DURING THE MORNING NEAR MKG.

&&

.MARINE...
ISSUED AT 352 PM EST WED JAN 22 2014

I CONTINUED THE SMALL CRAFT ADVISORY AS. IT IS LIKELY WE WILL WANT
A GALE WARNING FOR FRIDAY AS WINDS SHOULD BE ABLE TO REACH 35 TO
40 KNOTS BY EARLY AFTERNOON THANKS TO THE STRONG PRESSURE GRADIENT
WITH THE SYSTEM MOVING THROUGH THE AREA.

&&

.HYDROLOGY...
ISSUED AT 330 PM EST WED JAN 22 2014

RIVERS ARE STEADY OR FALLING AS WE CONTINUE TO EXPERIENCE A PERIOD
OF STABLE ICE DEVELOPMENT. SIGNIFICANT ICE THICKNESS IS POSSIBLE AS
WE SETTLE IN TO A PROLONGED PERIOD OF COLD WEATHER. THE ICE JAM
THREAT IS LOW AT THIS TIME ALTHOUGH WE CONTINUE TO MONITOR RIVER
LEVELS. AT PRESENT...THERE IS NO INDICATION OF ANY ICE JAMS
OCCURRING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
     FOR MIZ037>039-043>045-050-051-056>058-064-065-071-072.

     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MIZ056-
     064-071.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY
     FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR MIZ037-
     043-050.

     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ072.

LM...GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
     LMZ844>849.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...OSTUNO
HYDROLOGY...WDM
MARINE...WDM
Hazardous weather outlook, Jan 22, 7:32 PM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 PM EST WED JAN 22 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
732 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE ACROSS THE AREA THIS EVENING BEFORE LIKELY
DIMINISHING OVERNIGHT TONIGHT. THE HEAVIEST SNOWFALL TONIGHT WILL BE
ALONG THE LAKESHORE FROM GRAND HAVEN AND AREAS SOUTH. ROADS WILL
REMAIN SNOW COVERED AND SLIPPERY. COLD TEMPERATURES WILL LIMIT THE
EFFECTIVENESS OF ROAD SALT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF ACCUMULATING SNOW IS LIKELY FRIDAY AND FRIDAY
NIGHT. BLOWING AND DRIFTING SNOW WILL LIKELY CAUSE REDUCED
VISIBILITIES WITH WIND GUSTS UP AROUND 40 MPH POSSIBLE. WIND
CHILLS COULD ALSO DROP BELOW 15 BELOW ZERO THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED.

LMZ844>849-231000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
732 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL REMAIN HAZARDOUS THROUGH TONIGHT. ICE WILL
REMAIN IN PLACE ACROSS MUCH OF THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS THROUGH AT LEAST SATURDAY
NIGHT. GALES WILL BE POSSIBLE FROM FRIDAY THROUGH SATURDAY NIGHT.

FREEZING SPRAY WILL BECOME LIKELY FOR THE END OF THE WEEK AND OVER
THE WEEKEND.

ICE WILL LIKELY EXPAND WITH THE COLDER TEMPERATURES EXPECTED FOR
THE FORESEEABLE FUTURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED.

NJJ/TJT

In the hours before

Local storm report, Jan 22, 10:13 PM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EST WED JAN 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             GRANDVILLE              42.90N 85.76W
01/22/2014  M1.9 INCH        KENT               MI   NWS EMPLOYEE

            DAILY SNOWFALL.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 22, 10:18 PM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EST WED JAN 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             6 S LUDINGTON           43.87N 86.44W
01/22/2014  M6.0 INCH        MASON              MI   TRAINED SPOTTER

            DAILY SNOWFALL. STILL SNOWING.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 22, 11:15 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1115 PM EST WED JAN 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             3 WNW ZEELAND           42.83N 86.07W
01/22/2014  M11.5 INCH       OTTAWA             MI   TRAINED SPOTTER

            SNOWFALL SINCE 2PM. HAS BEEN SNOWING OVER 1
            INCH PER HOUR SINCE THEN.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 22, 11:17 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 PM EST WED JAN 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     SNOW             2 S ZEELAND             42.78N 86.01W
01/22/2014  M8.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            DAILY SNOWFALL. RECORDED 6 INCHES BETWEEN
            530PM AND 930PM.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 22, 11:58 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 PM EST WED JAN 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     SNOW             2 S ZEELAND             42.78N 86.01W
01/22/2014  M8.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            DAILY SNOWFALL. RECORDED 6 INCHES BETWEEN
            530PM AND 930PM.

1100 PM     SNOW             3 WNW ZEELAND           42.83N 86.07W
01/22/2014  M11.5 INCH       OTTAWA             MI   TRAINED SPOTTER

            SNOWFALL SINCE 2PM. HAS BEEN SNOWING OVER 1
            INCH PER HOUR SINCE THEN.

0950 PM     SNOW             2 ENE GRAND VALLEY      42.99N 85.83W
01/22/2014  M2.0 INCH        OTTAWA             MI   PUBLIC

            DAILY SNOWFALL.

0938 PM     SNOW             NORTON SHORES           43.16N 86.25W
01/22/2014  M6.5 INCH        MUSKEGON           MI   TRAINED SPOTTER

            DAILY SNOWFALL.

0930 PM     SNOW             GRANDVILLE              42.90N 85.76W
01/22/2014  M1.9 INCH        KENT               MI   NWS EMPLOYEE

            DAILY SNOWFALL.

0927 PM     SNOW             JENISON                 42.91N 85.83W
01/22/2014  E3.0 INCH        OTTAWA             MI   PUBLIC

            DAILY SNOWFALL.

0921 PM     SNOW             5 W MARTIN              42.54N 85.74W
01/22/2014  M1.3 INCH        ALLEGAN            MI   PUBLIC

            DAILY SNOWFALL.

0912 PM     SNOW             SPRING LAKE             43.07N 86.19W
01/22/2014  M12.0 INCH       OTTAWA             MI   PUBLIC

            DAILY SNOWFALL.

0837 PM     SNOW             BANGOR                  42.31N 86.11W
01/22/2014  E3.0 INCH        VAN BUREN          MI   PUBLIC

            SNOWFALL IN THE LAST 2 HOURS.

0800 PM     SNOW             5 SSE SPRING LAKE       43.01N 86.14W
01/22/2014  M12.0 INCH       OTTAWA             MI   TRAINED SPOTTER

            RECEIVED BETWEEN 10 AND 11 INCHES FROM 9AM
            TO 5PM.

0800 PM     SNOW             3 WNW ZEELAND           42.83N 86.07W
01/22/2014  M7.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            6 HOUR SNOWFALL AND STORM TOTAL SO FAR.
            RECEIVED 3 INCHES BETWEEN 3PM AND 430PM. 4
            INCHES FELL BETWEEN 430PM AND 630PM...AND
            ANOTHER 0.5 INCH THRU 730PM.

0700 PM     SNOW             MEARS                   43.68N 86.42W
01/22/2014  M8.0 INCH        OCEANA             MI   PUBLIC

            DAILY SNOWFALL.

0645 PM     SNOW             CLOVERVILLE             43.19N 86.17W
01/22/2014  M10.0 INCH       MUSKEGON           MI   TRAINED SPOTTER

            DAILY SNOWFALL.

0556 PM     SNOW             6 NNE SOUTH HAVEN       42.47N 86.22W
01/22/2014  U0.0 INCH        ALLEGAN            MI   DEPT OF HIGHWAYS

            ABOUT A 10 MILE STRETCH OF I-196 WAS CLOSED
            DUE TO SEVERAL CRASHES.

0540 PM     SNOW             5 WSW BRIDGETON         43.32N 86.03W
01/22/2014  M14.0 INCH       NEWAYGO            MI   AMATEUR RADIO

            DAILY SNOWFALL.

0510 PM     SNOW             FRUITPORT               43.13N 86.16W
01/22/2014  M11.0 INCH       MUSKEGON           MI   TRAINED SPOTTER

            DAILY SNOWFALL.

0500 PM     SNOW             3 WNW ZEELAND           42.83N 86.07W
01/22/2014  M3.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            SNOW DURATION 3 HOURS

0500 PM     SNOW             1 NNE FREMONT           43.47N 85.94W
01/22/2014  M2.3 INCH        NEWAYGO            MI   TRAINED SPOTTER

            DAILY TOTAL.

0500 PM     SNOW             3 NW NEW ERA            43.59N 86.38W
01/22/2014  M4.5 INCH        OCEANA             MI   TRAINED SPOTTER

            DAILY SNOWFALL.

0457 PM     SNOW             2 ENE NORTON SHORES     43.17N 86.21W
01/22/2014  M8.1 INCH        MUSKEGON           MI   TRAINED SPOTTER

            DAILY TOTAL.

0455 PM     SNOW             GRAND HAVEN             43.06N 86.22W
01/22/2014  M10.0 INCH       OTTAWA             MI   AMATEUR RADIO

            DAILY TOTAL.

0454 PM     SNOW             2 NE MUSKEGON           43.25N 86.22W
01/22/2014  M5.8 INCH        MUSKEGON           MI   AMATEUR RADIO

            DAILY TOTAL. VISIBILITY AROUND 250 YARDS.

0306 PM     SNOW             3 SE MUSKEGON           43.20N 86.20W
01/22/2014  U0.0 INCH        MUSKEGON           MI   DEPT OF HIGHWAYS

            U.S. 31 BETWEEN LAKETON AVE AND I-96 WAS
            CLOSED DUE TO A MULTI-CAR CRASH.

0230 PM     SNOW             1 SE HESPERIA           43.56N 86.03W
01/22/2014  M7.0 INCH        NEWAYGO            MI   PUBLIC

            SNOWFALL BETWEEN 900 AM AND 230 PM

1227 PM     SNOW             1 W SPRING LAKE         43.08N 86.20W
01/22/2014  E3.0 INCH        OTTAWA             MI   PUBLIC

            REPORTED AT WESCO SINCE THIS MORNING.

1226 PM     SNOW             3 W CLOVERVILLE         43.19N 86.21W
01/22/2014  E5.0 INCH        MUSKEGON           MI   PUBLIC

            STILL SNOWING HARD WITH VISIBILITY LESS THAN
            A QUARTER MILE.

1215 PM     SNOW             4 NNW LUDINGTON         44.00N 86.48W
01/22/2014  E4.0 INCH        MASON              MI   PUBLIC

            REPORTED AT LUDINGTON STATE PARK. SNOW HAD
            FALLEN SINCE THIS MORNING.

&&

IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:30 PM ESTGale WatchGRR7 hr
Jan 23, 4:05 AM ESTWind Chill AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more11 hr
Jan 23, 4:53 AM ESTGale WarningGRR59 hr
Jan 23, 2:54 PM ESTWinter Storm WarningGRRAllegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more48 hr
Jan 23, 2:54 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more6 days
Jan 23, 3:00 PM ESTHeavy Freezing Spray WarningGRR48 hr

Nearby

Winter Storm Watches in Michigan, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.